Journal of Mathematical Physics, Analysis, Geometry
2021, vol. 17, No 4, pp. 463-467     ( to contents , go back )

Stability in the Marcinkiewicz theorem

Alexandre Eremenko

Purdue University, West Lafayette IN 47907, USA

Alexander Fryntov

6198 Townswood ct., Mississauga ON, L5N2L4, Canada

Received June 26, 2021.

Dedicated to the memory of I.V. Ostrovskii


Ostrovskii's generalization of the Marcinkiewicz theorem implies that if an entire characteristic functions of a probability distribution satisfies $\log\log M(r,f)=o(r)$ and is zero-free then the distribution is normal. We show that under the same growth condition, absence of zeros in a wide vertical strip implies that the distribution is close to a normal one. This generalizes and simplifies a recent result of Michelen and Sahasrabudhe.

Mathematics Subject Classification 2010: 60E10
Key words: characteristic function, ridge function, normal distribution

Download 281395 byte View Contents